Alert archive / Iowa / River Flood Warnings in 2018
River Flood Warning 190, NWS Sioux Falls, SD
NWS Sioux Falls, SD issued this river flood warning at Sep 4, 2018, 11:49 PM CDT for Plymouth County, Iowa. It was in force for 8 hr.
The area
The outline as issued.
The facts
- Issued
- Sep 4, 2018, 11:49 PM CDT (04:49 UTC)
- Expired
- Sep 5, 2018, 7:26 AM CDT
- In force
- 8 hr
- Issued by
- NWS Sioux Falls, SD
- Area
- Storm-based polygon
- Flood severity
- Minor
County Plymouth County, IA
The radar
The Sioux Falls radar (KFSD), 97 km from the middle of the area, began a volume at 04:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Perry Creek near Millnerville (PCMI4).
- Action stage
- 6 ft
- Minor stage
- 8 ft
- Moderate stage
- 10 ft
- Major stage
- 12 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 06599900, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
637
WGUS43 KFSD 050449
FLWFSD
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Sioux Falls SD
1149 PM CDT Tue Sep 4 2018
...The National Weather Service in Sioux Falls has issued a flood
warning for the following rivers in Iowa...
Perry Creek Near Merrill
.The following river forecasts include forecast precipitation through
tonight. Any additional future rains could affect the crest
forecasts.
Runoff from a widespread rainfall of 2 to 4 inches today has pushed
Perry Creek near Merrill above flood stage this evening. As rainfall
rates lessen overnight, the river levels should drop fairly quickly late
tonight.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Safety message...Do not drive cars through flooded areas. the water
depth and road condition may be unsafe.
Additional information is available at
http://water.weather.gov/ahps2/index.php?wfo=fsd
Stay tuned for further updates by listening to NOAA weather radio...
or your local radio and TV stations.
The next scheduled statement will be issued tomorrow morning.
&&
IAC149-060849-
/O.NEW.KFSD.FL.W.0190.180905T0449Z-000000T0000Z/
/PCMI4.1.ER.180905T0226Z.180905T0345Z.000000T0000Z.NO/
1149 PM CDT Tue Sep 4 2018
The National Weather Service in Sioux Falls has issued a
* Flood Warning for
The Perry Creek Near Merrill.
* until further notice.
* At 10PM Tuesday the stage was 9.25 feet.
* Flood stage is 8.00 feet.
* At stages near 8.0 feet...Significant flooding of agricultural land
begins.
&&
LAT...LON 4279 9639 4279 9635 4274 9635 4270 9636
4270 9639 4274 9639
$$
&&
Location Flood Latest Observed
Stage Stage Time
PERRY CREEK
PCMI4 8.0 9.25 Tue 11 PM1 follow-up statement
736
WGUS83 KFSD 051226
FLSFSD
Flood Statement
National Weather Service Sioux Falls SD
726 AM CDT Wed Sep 5 2018
...The Flood Warning is cancelled for the following rivers in Iowa...
Perry Creek Near Merrill
.The following river forecasts include forecast precipitation through
tonight. Any additional future rains could affect the crest
forecasts.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Safety message...Do not drive cars through flooded areas. the water
depth and road condition may be unsafe.
Additional information is available at
http://water.weather.gov/ahps2/index.php?wfo=fsd
Stay tuned for further updates by listening to NOAA weather radio...
or your local radio and TV stations.
The next scheduled statement will be issued tomorrow morning.
&&
IAC149-051256-
/O.CAN.KFSD.FL.W.0190.000000T0000Z-180905T1226Z/
/PCMI4.2.ER.180905T0226Z.180905T0630Z.180905T1110Z.NO/
726 AM CDT Wed Sep 5 2018
The Flood Warning is cancelled for
The Perry Creek Near Merrill.
* At 06AM Wednesday the stage was 6.87 feet.
* Flood stage is 8.00 feet.
* Recent activity...The river rose above flood stage on Tuesday
September 04, crested at 10.2 feet around 1 AM this morning, and
fell below flood stage around 5 AM this morning.
&&
LAT...LON 4279 9639 4279 9635 4274 9635 4270 9636
4270 9639 4274 9639
$$
&&
Location Flood Latest Observed Recent Observed
Stage Stage Time Crest Time
PERRY CREEK
PCMI4 8.0 6.87 Wed 7 AM 10.2 Wed Sep 05
MGWhat forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sioux Falls, SD wrote its last area forecast discussion before this river flood warning went out at Sep 4, 11:01 PM CDT, 48 minutes earlier.
Area forecast discussion, Sep 4, 11:01 PM CDT, 48 minutes before
Area Forecast Discussion National Weather Service Sioux Falls SD 1101 PM CDT Tue Sep 4 2018 .SHORT TERM...(This evening through Wednesday) Issued at 352 PM CDT Tue Sep 4 2018 Things are going pretty much as planned across our forecast area. In the near term there will be two different areas of concern. The first covers our eastern zones in northwest IA and the southern and eastern portions of southwest MN. Short wave is squarely placed over northwest IA right now, with strong low level convergence above the surface extending from near Windom MN to Sioux City IA. As the wave continues to lift northeast, it will take the heaviest rainfall with it. Therefore opted to cancel the western part of the flash flood watch with a bit of a dry slot working up from eastern NE. Kept the flash flood watch going in our extreme eastern counties next to MPX and DMX as these areas will still see quite a bit of rain over the next several hours, quite possibly one to two inches. But rainfall rates per hour have been muted with the lack of thunderstorms. Just too much rain cooled air and clouds to cause any instability issues in these areas. With the strong convergence we have above the surface in northwest IA, if we did not have the rain, it could be quite a severe weather event. But its not happening today. Shifting our attention to the west, widespread showers and isolated storms have recently developed in our central SD zones along the surface wind shift. Instability is a real issue in that area also. But, would not be surprised to hear of a few funnel cloud reports or even a brief spin up in our west as they do have at least a couple of hundred joules of CAPE with a bit of instability coupled with their proximity to the surface wind shift. After evening, the rain will become more intermittent in our eastern zones. To the west, the stripe of rain currently occurring will move eastward as the evening and overnight progress. But the rain will decrease in intensity as it approaches I 29 after sunset. Still have a band of likely pops overnight in the central portion of the forecast area for ascent aloft in the mid levels. But it is basically a fairly high pop, low qpf event at that point. So a bulk of the rainfall amounts will be falling over the next several hours. On Wednesday, a few showers with possibly isolated TSRA may linger in northwest IA in the morning. Additional rain amounts will be very minimal, and the night shift will monitor trends of drying as its possible they may need to eliminate these low pops entirely. So the Sioux City media may want to downplay the rain chances Wednesday morning for now. The cold front is well through the entire forecast area by 12Z Wednesday and strong high pressure to the north is beginning to cut this area off. Clouds will be on the decrease from north to south through the day, with chilly highs for this time of year of upper 60s to lower 70s. .LONG TERM...(Wednesday night through Tuesday) Issued at 352 PM CDT Tue Sep 4 2018 Late this week, the area's weather will be dominated by a very large area of high pressure moving eastward across southern Canada. An easterly fetch of air will setup ushering in mild temperatures for this time of year. This air mass is also becoming increasingly dry for our southern zones. Due to the model runs from last night, there are still low pops in our southern zones roughly from near Yankton, to Spencer IA and points southward. However the GFS, ECMWF and GEM have all waxed the pops southward as the next short wave/weak upper low moves slowly eastward across the central plains late Thursday night through Saturday. Therefore would not be surprised in future forecasts if these low pops get eliminated for those areas late this week if this trend continues. Thoughts are that this drying trend will continue for our southern zones as the high pressure to the north is unseasonably strong. Highs will continue to be primarily in the lower to mid 70s Thursday through Saturday. Sunday through Tuesday will see a modest warmup with a quasi zonal flow across the United States. Does not appear to be any major systems at this time affecting our weather. && .AVIATION...(For the 06Z TAFS through 06Z Wednesday night) Issued at 1054 PM CDT Tue Sep 4 2018 MVFR to IFR conditions will continue across the terminals through the overnight hours as a cold front slowly moves southeast. Conditions will slowly improve from northwest to southeast by late Wednesday morning. && .FSD WATCHES/WARNINGS/ADVISORIES... SD...None. MN...None. IA...None. NE...None. && SHORT TERM...MJ LONG TERM...MJ AVIATION...05
Hazardous weather outlook, Sep 4, 5:35 AM CDT, 18 hours 14 minutes before
Hazardous Weather Outlook National Weather Service Sioux Falls SD 535 AM CDT Tue Sep 4 2018 IAZ002-003-013-014-021-022-031-032-MNZ090-051045- Osceola-Dickinson-O'Brien-Clay IA-Cherokee-Buena Vista-Woodbury- Ida-Jackson- 535 AM CDT Tue Sep 4 2018 This Hazardous Weather Outlook is for portions of northwest Iowa, west central Iowa, and southwest Minnesota. .DAY ONE...Today and Tonight Thunderstorms will become widespread today, bringing a threat for heavy rainfall. A flash flood watch is in effect from 10 am to 9 pm, with some areas likely to receive a period of rainfall rates in excess of two to three inches per hour during the midday through early evening hours. In addition, there will be a chance for a severe storm with brief tornado or damaging wind gusts during the afternoon and very early evening. .DAYS TWO THROUGH SEVEN...Wednesday through Monday There will be a chance for thunderstorms at times from Friday through Monday. At this point, no organized severe weather threat appears likely. .SPOTTER INFORMATION STATEMENT... Spotter activation is possible between 2 pm and 7 pm. IAZ001-012-020-MNZ080-081-089-098-NEZ013-014-SDZ067-070-071- 051045- Lyon IA-Sioux-Plymouth-Murray-Cottonwood-Nobles-Rock-Dixon-Dakota- Lincoln SD-Clay SD-Union- 535 AM CDT Tue Sep 4 2018 This Hazardous Weather Outlook is for portions of northwest Iowa, southwest Minnesota, northeast Nebraska, and southeast South Dakota. .DAY ONE...Today and Tonight Thunderstorms will become more numerous by later morning and afternoon, bringing a threat for locally heavy rainfall. Some ponding of water in low-lying and poor drainage areas is likely. .DAYS TWO THROUGH SEVEN...Wednesday through Monday There will be a chance for thunderstorms at times from Friday through Monday. At this point, no organized severe weather threat appears likely. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed today and tonight. MNZ071-072-097-SDZ040-054>056-060>062-065-066-068-069-051045- Lincoln MN-Lyon MN-Pipestone-Brookings-Miner-Lake-Moody-Hanson- McCook-Minnehaha-Hutchinson-Turner-Bon Homme-Yankton- 535 AM CDT Tue Sep 4 2018 This Hazardous Weather Outlook is for portions of southwest Minnesota, east central South Dakota, and southeast South Dakota. .DAY ONE...Today and Tonight Showers and a few thunderstorms will become more numerous by later morning and afternoon, bringing a threat for locally heavy rainfall. Some ponding of water in low-lying and poor drainage areas is likely. .DAYS TWO THROUGH SEVEN...Wednesday through Monday There will be a chance for thunderstorms at times from Friday through Monday. At this point, no organized severe weather threat appears likely. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed today and tonight. SDZ038-039-050-052-053-057>059-063-064-051045- Beadle-Kingsbury-Gregory-Jerauld-Sanborn-Brule-Aurora-Davison- Charles Mix-Douglas- 535 AM CDT Tue Sep 4 2018 This Hazardous Weather Outlook is for portions of central South Dakota, east central South Dakota, south central South Dakota, and southeast South Dakota. .DAY ONE...Today and Tonight Scattered thunderstorms will develop this afternoon into early evening. A few storms may be strong to severe with hail up to quarter size and wind gusts to 50 mph. .DAYS TWO THROUGH SEVEN...Wednesday through Monday There will be a chance for thunderstorms at times from Friday through Monday. At this point, no organized severe weather threat appears likely. .SPOTTER INFORMATION STATEMENT... Spotter activation is possible between 2 pm and 7 pm.
In the hours before
Local storm report, Sep 4, 7:05 PM CDT, 4 hours 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
705 PM CDT TUE SEP 4 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0342 PM HEAVY RAIN 2 SE SIOUX CENTER 43.05N 96.15W
09/04/2018 M1.39 INCH SIOUX IA CO-OP OBSERVER
RAINFALL IN PAST 24 HOURS.
0300 PM HEAVY RAIN 2 SE VERMILLION 42.76N 96.92W
09/04/2018 M1.21 INCH CLAY SD CO-OP OBSERVER
RAINFALL IN PAST 24 HOURS.
&&Local storm report, Sep 4, 7:06 PM CDT, 4 hours 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
706 PM CDT TUE SEP 4 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0500 PM HEAVY RAIN 3 ENE HOMER 42.34N 96.43W
09/04/2018 M1.96 INCH DAKOTA NE COCORAHS
RAINFALL IN PAST 24 HOURS.
0500 PM HEAVY RAIN NORTHEAST EXPERIMENT ST 42.38N 96.96W
09/04/2018 M1.47 INCH DIXON NE CO-OP OBSERVER
RAINFALL IN PAST 24 HOURS.
&&Local storm report, Sep 4, 7:23 PM CDT, 4 hours 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
723 PM CDT TUE SEP 4 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0709 PM HEAVY RAIN HULL 43.19N 96.14W
09/04/2018 M2.30 INCH SIOUX IA PUBLIC
UPDATED RAINFALL SINCE 7 AM SO FAR TODAY.
0715 PM HEAVY RAIN 2 N LAKE ANDES 43.19N 98.54W
09/04/2018 M1.38 INCH CHARLES MIX SD TRAINED SPOTTER
RAINFALL IN PAST 24 HOURS.
&&Local storm report, Sep 4, 8:05 PM CDT, 3 hours 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
805 PM CDT TUE SEP 4 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0430 PM HEAVY RAIN ROCK VALLEY 43.20N 96.30W
09/04/2018 M2.50 INCH SIOUX IA TRAINED SPOTTER
RAINFALL TOTAL THROUGH 430 PM, BUT STILL
RAINING AT THAT TIME. REPORT VIA SOCIAL
MEDIA.
0600 PM HEAVY RAIN BREWSTER 43.70N 95.46W
09/04/2018 M1.65 INCH NOBLES MN PUBLIC
RAINFALL TOTAL SO FAR. REPORT VIA SOCIAL
MEDIA.
&&Local storm report, Sep 4, 8:37 PM CDT, 3 hours 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
837 PM CDT TUE SEP 4 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 PM HEAVY RAIN 1 SW LE MARS 42.78N 96.19W
09/04/2018 M2.15 INCH PLYMOUTH IA AWOS
24 HOUR RAINFALL TOTAL SO FAR.
0700 PM HEAVY RAIN 4 SW STORM LAKE 42.60N 95.24W
09/04/2018 M1.85 INCH BUENA VISTA IA AWOS
24 HOUR RAINFALL TOTAL SO FAR.
0700 PM HEAVY RAIN 1 S ORANGE CITY 42.99N 96.06W
09/04/2018 M1.84 INCH SIOUX IA AWOS
24 HOUR RAINFALL TOTAL SO FAR.
0700 PM HEAVY RAIN 2 N SHELDON 43.21N 95.84W
09/04/2018 M1.49 INCH O'BRIEN IA AWOS
24 HOUR RAINFALL TOTAL SO FAR.
0700 PM HEAVY RAIN 3 N WINDOM 43.91N 95.11W
09/04/2018 M1.39 INCH COTTONWOOD MN AWOS
24 HOUR RAINFALL TOTAL SO FAR.
0700 PM HEAVY RAIN 2 NNE WORTHINGTON 43.65N 95.59W
09/04/2018 M2.16 INCH NOBLES MN AWOS
24 HOUR RAINFALL TOTAL SO FAR.
&&Local storm report, Sep 4, 9:03 PM CDT, 2 hours 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
903 PM CDT TUE SEP 4 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0900 PM HEAVY RAIN 1 W SIOUX CITY 42.50N 96.42W
09/04/2018 M2.47 INCH WOODBURY IA ASOS
24 HOUR RAINFALL TOTAL SO FAR.
&&The office that day
Everything else NWS Sioux Falls, SD issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 5, 3:29 AM CDT | River Flood Warning | FSD | Clay, Dickinson | 7 hr |
Nearby
River Flood Warnings in Iowa, 2018Every river flood warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.